Doctors Lounge - Reproductive Medicine AnswersBack to Reproductive Medicine Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/16/2017.
Forum Name: Female Sexual Disorders
Question: pain and cramping during and after sex
|missmoonshine08 - Sun Nov 09, 2008 10:10 pm||
I am not understanding the pain and cramping i am getting when my boyfriend and I have sex. He is always very gentle and we are religious about using lubricant if there is not enough lubrication but the past 3 days we have had sex I get a burning sensation in the opening of my vagina and afterwards I have a lot of cramping. we do not use protection in hopes of having a child and the only condoms we have are latex and I have an allergy. Could I have an allergy to the lubricant we are using or could there be something else wrong. I have never experienced this before.
|Debbie Miller, RN - Wed Nov 19, 2008 1:26 pm||
While allergies to lubricants are not common, there is always the possibility so you could try doing without this to see if it helps. There is a condition called vaginismus where pain is present with vaginal penetration but I suspect this would have been happening for a longer time if that were the case. Orgasm can also cause muscle contractions, even of the uterus which would feel like cramping.
It is possible you have developed some type of infection - bacterial or fungal (yeast) and this can be treated so if it continues you should see your doctor. If you prefer to try treatment on your own first, yeast is easy to treat with over-the-counter anti-fungal creams.
Be alert to any external exposures that might be irritants for you including tight-fitting pants.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.